Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 215, NWS Austin/San Antonio, TX

June 20, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 20, 2007, 9:46 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2007, 9:46 AM CDT (14:46 UTC)
Expired
Jun 20, 2007, 12:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 54 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2909 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2909 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 201448
FFWEWX
TXC021-055-209-453-201745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SMITHVILLE...ELGIN...BASTROP...
  CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LULING...LOCKHART...
  HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WIMBERLEY...SAN MARCOS...DRIPPING
  SPRINGS...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
  PFLUGERVILLE...AUSTIN...

* UNTIL 1245 PM CDT

* AT 844 AM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED AN
  AREA OF RAIN...VERY HEAVY AT TIMES...FROM AUSTIN TO SAN MARCOS.
  RAINFALL AMOUNTS OF 1 TO 3 INCHES IS LIKELY THIS MORNING.
  THESE SHOWERS AND THUNDERSTORMS WILL CAUSE FLOODING AT LOW WATER
  CROSSING AND IN LOW LYING AREAS.
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYLDWOOD...
  WOODCREEK...WEST LAKE HILLS...UHLAND...ROSANKY...ROLLINGWOOD...
  PAIGE...ONION CREEK...NIEDERWALD...MUSTANG RIDGE...MARTINDALE...
  MANSFIELD DAM...MANOR...LAKEWAY...LAGO VISTA...KYLE...HENLY...
  GARFIELD...DRIFTWOOD...CIRCLE D-KC ESTATES...CEDAR CREEK...CAMP
  SWIFT...BUDA...BERGSTROM AND BEE CAVE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 3062 9794 3049 9785 3044 9778 3050 9756
      3033 9718 3026 9709 3009 9704 3005 9704
      2978 9734 2965 9760 2972 9777 2986 9787
      2977 9800 2984 9803 3004 9830 3063 9804

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 9:39 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 20, 9:39 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT WED JUN 20 2007

.UPDATE...
UPDATED FORECAST TO DROP THE SEVERE THUNDERSTORM WATCH AND
RECONFIGURE 1ST PERIOD POPS WITH DECAYING MCS OVER THE CENTER OF
OUR CWFA. ALSO DROPPED 1ST PERIOD MAX TEMPS BY 1-4 DEGREES GIVEN
RAIN-COOLING.

NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT WED JUN 20 2007/

AVIATION...
MVFR CONDITIONS WILL PREVAIL THROUGH 18Z. THE LEADING LINE OF
THUNDERSTORMS WILL MOVE THROUGH THE TERMINAL AERODROMES BY 14Z WITH
WIND GUSTS UP TO 55 KTS AND IFR VSBY IN DRENCHING RAINS. A STABLE
AIRMASS THIS AFTERNOON WILL BE THE RESULT OF THE CURRENT
CONVECTIVE ACTIVITY WITH VFR DEBRIS CLOUDS. A NARROW TROPICAL TAP
MAY REMAIN OVER RIO GRANDE PLAINS THROUGHOUT THE DAY KEEPING MVFR
CONDITIONS OVER KDRT. OTHERWISE, MVFR CIGS WILL RETURN TO ALL
LOCATIONS AFTER 06Z TONIGHT.

PREV DISCUSSION... /ISSUED 552 AM CDT WED JUN 20 2007/

UPDATE...
HAVE UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH 427 WEST ACROSS
THE HILL COUNTRY TO VAL VERDE COUNTY BASED ON DERECHO MOVEMENT.

PREV DISCUSSION... /ISSUED 447 AM CDT WED JUN 20 2007/

UPDATE...
HAVE INCLUDED SEVERE THUNDERSTORM WATCH 427 FOR NORTHEASTERN AREAS
OF SOUTH CENTRAL TEXAS. THIS INCLUDES BASTROP...BLANCO...BURNET...
GILLESPIE...HAYS...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES.
DERECHO CONTINUES TO PLUNGE SOUTH INTO CENTRAL TEXAS.

PREV DISCUSSION... /ISSUED 409 AM CDT WED JUN 20 2007/

DISCUSSION...
RAIN CHANCES HAVE SIGNIFICANTLY INCREASED FOR SOUTH CENTRAL TEXAS
FOR TODAY COMPARED TO EARLIER FORECASTS. DERECHO PLUNGING SOUTH
ACROSS WEST CENTRAL TO NORTH CENTRAL TEXAS. OUTFLOW BOUNDARY FROM
MCS THAT MOVED OFF THE CENTRAL GULF COAST TUESDAY IS MOVING WEST
ACROSS SOUTHEASTERN TEXAS. WEAK INVERTED TROUGH OVER NORTHERN
MEXICO. AREA NATIONAL WEATHER SERVICE RADARS SHOW SHOWERS AND
THUNDERSTORMS ALREADY FORMING ACROSS THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY. AIRMASS IS MOIST WITH PWS AROUND TWO INCHES,
UNSTABLE WITH LI-S OF -7 TO -9 C AND CAPES OF 2K TO 3K J/KG, AND
INCREASINGLY UNCAPPED WITH CINH FALLING UNDER 10 J/KG. UNDER THE
INFLUENCE OF THE ABOVE FEATURES, EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS
TODAY. WILL MENTION LOCALLY HEAVY RAINFALL FOR TODAY. MAY HAVE TO
ADD MENTION OF SEVERE IF CONVECTIVE PARAMETERS CONTINUE THEIR
TRENDS OF BECOMING MORE POTENT. AFTER TODAY, SUBTROPICAL RIDGE
TRIES TO ASSERT ITSELF WITH SUBSIDENCE INCREASING AND MOISTURE
SLOWLY DECREASING. THE MEXICAN INVERTED TROUGH AND RESIDUAL
BOUNDARIES WILL PERSIST INTO THURSDAY MAKING FOR SLIGHT CHANCE
POPS ACROSS MUCH OF SOUTH CENTRAL TEXAS. AIRMASS DRIES OUT ENOUGH
FOR NO POPS FRIDAY THROUGH MONDAY, ALTHOUGH CANNOT RULE OUT AN
ISOLATED SHOWER OR THUNDERSTORM IN THE LATE AFTERNOON EACH DAY.
SOME MODELS WANT TO RETAIN A WEAKNESS IN THE RIDGE OR EVEN THE
MEXICAN INVERTED TROUGH AND SHOULD THEY VERIFY, THEN POPS MAY HAVE
TO BE INTRODUCED FOR PARTS OF THAT PERIOD. AN EASTERLY WAVE MOVES
ACROSS SOUTHERN TEXAS LEADING TO SLIGHT CHANCE TO LOW END CHANCE
POPS TUESDAY INTO NEXT WEDNESDAY. HAVE GENERALLY GONE WITH MEX
GUIDANCE TEMPERATURES THE TODAY THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  75  94  72  95 /  50  20  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  90  71  93  70  95 /  50  20  20  10  10
DEL RIO INTL AIRPORT           89  75  94  73  94 /  70  30  -   10  -
SAN ANTONIO INTL AIRPORT       89  74  92  72  93 /  80  20  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/08/DC
Hazardous weather outlook, Jun 20, 3:56 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 AM CDT WED JUN 20 2007

TXZ171>173-183>194-202>209-217>225-228-210900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
356 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY TODAY. THIS INCLUDES THE METROPOLITAN
AREAS OF AUSTIN AND SAN ANTONIO.  THE MAIN THREAT IS DAMAGING
WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:20 AM CDTSevere Thunderstorm WarningEWXEdwards55 min
Jun 20, 9:53 AM CDTFlash Flood WarningEWXBexar, Guadalupe, Medina3 hr
Jun 20, 10:44 AM CDTFlash Flood WarningEWXGonzales3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.